Alert archive / New York / Wind Advisories in 2007
Wind Advisory 1, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Jan 20, 2007, 3:21 AM EST for Delaware County, Sullivan County, New York. It took effect at Jan 20, 2007, 4:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2007, 3:21 AM EST (08:21 UTC)
- In effect from
- Jan 20, 2007, 4:00 AM EST
- Expired
- Jan 20, 2007, 3:07 PM EST
- In force
- 11 hr
- Issued by
- NWS Binghamton, NY
Counties Delaware County, NY, Sullivan County, NY
The radar
The Binghamton radar (KBGM), 96 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBGM 200821 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 321 AM EST SAT JAN 20 2007 NYZ057-062-201630- /O.NEW.KBGM.WI.Y.0001.070120T0900Z-070120T2100Z/ DELAWARE-SULLIVAN- 321 AM EST SAT JAN 20 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. AN INTENSE LOW PRESSURE SYSTEM THAT WAS MOVING INTO THE MARITIMES OF CANADA WILL COMBINE WITH A LARGE HIGH PRESSURE SYSTEM OVER THE PLAINS STATES TO PRODUCE A STRONG NORTHWEST FLOW OF COLD AIR FOR THE WESTERN CATSKILLS. THE LOW PRESSURE SYSTEM WILL SLOWLY MOVE NORTHEAST TODAY AS THE HIGH PRESSURE SYSTEM BUILDS INTO THE OHIO VALLEY. THESE TWO SYSTEMS WILL CREATE HIGH WINDS FOR DELAWARE AND SULLIVAN COUNTIES IN NEW YORK...PARTICULARLY OVER THE HIGHER ELEVATIONS OF THE WESTERN CATSKILLS NORTHWEST WINDS WILL AVERAGE BETWEEN 25 AND 35 MPH TODAY WITH GUSTS TO 50 MPH EXPECTED OVER THE HIGHER TERRAIN. THE WINDS WILL PEAK BY AFTERNOON...AND DIMINISH TOWARD SUNSET. WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS ARE EXPECTED TO REACH AT LEAST 30 MPH. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES, POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA YOU SHOULD KEEP A FIRM GRIP ON THE WHEEL, ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. STAY TUNED TO NOAA WEATHER RADIO ALL-HAZARDS OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR VISIT OUR INTERNET WEB SITE AT HTTP://WEATHER.GOV/BINGHAMTON. $$ NICOSIA
2 follow-up statements
000 WWUS71 KBGM 201624 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1124 AM EST SAT JAN 20 2007 NYZ057-062-202100- /O.CON.KBGM.WI.Y.0001.000000T0000Z-070120T2100Z/ DELAWARE-SULLIVAN- 1124 AM EST SAT JAN 20 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. AN INTENSE LOW PRESSURE SYSTEM THAT HAS MOVED INTO THE MARITIMES OF CANADA WILL COMBINE WITH A LARGE HIGH PRESSURE SYSTEM OVER THE PLAINS STATES TO PRODUCE A STRONG NORTHWEST FLOW OF COLD AIR FOR THE WESTERN CATSKILLS. THESE TWO SYSTEMS WILL CREATE HIGH WINDS FOR DELAWARE AND SULLIVAN COUNTIES IN NEW YORK...PARTICULARLY OVER THE HIGHER ELEVATIONS OF THE WESTERN CATSKILLS NORTHWEST WINDS WILL AVERAGE BETWEEN 20 AND 30 MPH TODAY WITH GUSTS TO 50 MPH EXPECTED OVER THE HIGHER TERRAIN. THE WINDS WILL DIMINISH TOWARD SUNSET. WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS ARE EXPECTED TO REACH AT LEAST 30 MPH. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA YOU SHOULD KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. STAY TUNED TO NOAA WEATHER RADIO ALL-HAZARDS OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR VISIT OUR INTERNET WEB SITE AT HTTP://WEATHER.GOV/BINGHAMTON. $$ TAC/DJN
000 WWUS71 KBGM 202007 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 307 PM EST SAT JAN 20 2007 NYZ057-062-202115- /O.CAN.KBGM.WI.Y.0001.000000T0000Z-070120T2100Z/ DELAWARE-SULLIVAN- 307 PM EST SAT JAN 20 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND ADVISORY. GUSTY NORTHWEST WINDS AT 15 TO 25 MPH WILL CONTINUE TO SLOWLY SUBSIDE LATE THIS AFTERNOON INTO TONIGHT TO 10 TO 15 MPH. WINDS EARLIER TODAY WERE 20 TO 30 MPH WITH GUSTS OVER 40 MPH. $$ TAC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Jan 20, 1:04 AM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Jan 20, 1:04 AM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
104 AM EST SAT JAN 20 2007
.AVIATION /06Z-06Z/...
PRIME CONDITIONS FOR LES CONTS FOR KSYR WITH IFR TO LIFR AT TIMES
THRU THE OVERNIGHT HOURS. COLD LL FLO ALIGNED WNW WILL CONT TO
KEEP KSYR IN AND OUT OF HEAVIER LAKE SNOWS IN ADVANCE OF AN ARCTIC
FRNT WHICH IS DROPPING S INTO LO ATTM. THE MAIN LES BAND WAS
CELLUAR AT TIMES INDICATIVE OF EXTREME INSTABILITY...A LITTLE MUCH
FOR THE SHEAR IN PLACE...THEREFORE VARYING VSBYS/CIGS IN SHSN WILL
CONT THRU AT LEAST 10Z. AFTER 10Z FRNT DROPS S...BUT FEEL FRNT IS
SHALLOW ENUF IN THE WIND FIELDS THAT THE DIABATIC EFFECTS FROM
LAKE MOISTURE/HEAT FLUXES WILL KEEP THE WINDS MORE WRLY...EVEN W/
FROPA. WINDS AT KSYR AND KFZY ARE BOTH MORE WRLY THAN MODELS ARE
INDICATING. THEREFORE BANDING LIKELY WON/T DROP S OF KSYR ANY TIME
SOON. THE MAIN DIFFERENCE FOR LATER IN THE AM HOURS WILL BE DRIER
AIR POURING IN ALOFT AS THE INV COMES DOWN FRM SUBSC. ALSO THERE
WILL BE SOME INSOLATION WHICH CUD DISRUPT THE BAND ORGANIZATION
SOME. FOR NOW HV IFR PREVAILING CONDS IN LES AFTER 10Z TO 21Z. FOR
KRME...NO METARS SINCE 0155Z THEREFORE NIL TAF SINCE THERE ARE
VARYING LES DRIVEN UNKNOWN CONDITIONS AT THAT TAF SITE.
KITH...KELM AND KBGM ALL REMAIN BTWN THE LO AND LE LES BANDS. WENT
VFR THERE UNTIL ARCTIC FRONT DROPS SOUTH... AND PICKS UP SOME LAKE
MOISTURE AND RUNS UP THE HILLS OF SC NY. FOR NOW HAVE MVFR IN SHSN
PREVAILING WITH IFR CONDS AT TIMES B4 15Z. AFTER 15Z...AMS BEGINS
TO DRY OUT AND HV VFR CONDITIONS THRU REST OF FORECAST PD.
FOR KAVP...HAVE MVFR TO IFR CONDITIONS IN SHSN UNTIL LE LES BAND
DROPS S OF REGION BY 08Z. THEN MAINLY VFR EXCEPT FOR A BREIF
PERIOD OF MVFR IN SHSN WHEN FRNT DROPS S BETWEEN 13 AND 15Z.
&&
.PREV DISCUSSION...
/ISSUED 928 PM EST FRI JAN 19 2007/
SHORT TERM /REST OF TONIGHT/...
LAKE EFFECT SNOWS CONTINUING TO PUMMEL NRN COUNTIES THIS EVENING.
LATEST REPORTS INDICATE UP TO A FOOT OF SNOW FALLING ACROSS ONEIDA
COUNTY. BAND SHIFTED INTO KSYR ARND 6 PM AND AIRPORT HAD 4 INCHES
ON THE GROUND WITHIN 2 HOURS. HOWEVER...LATEST RADAR TRENDS
INDICATE BAND IS SHIFTING SLIGHTLY NORTH AS WINDS AT SYRACUSE HAVE
GONE SWRLY AGAIN. 00Z WRF DOES NOT PICK UP ON THIS AND WANTS TO
KEEP BAND MAINLY OVER ONONDAGA AND MADISON CNTYS TONIGHT. LATEST
RUC SEEMS TO HAVE A BETTER HANDLE ON THE MOVEMENT OF THE
BANDS...WITH A SLIGHTLY MORE NORTHWARD SOLN. HOWEVER...MODEL MOVES
BAND TO QUICKLY TO THE SOUTH AFTER MIDNIGHT. APPROACH OF ARCTIC
FRONT WILL HAVE A LOT OF BEARING ON HOW QUICKLY BAND SHIFTS
TONIGHT.
BASED ON THE CURRENT MOVEMENT OF THE FRONT...EXPECT IT TO COME
THRU NORTHERN AREAS BTWN 09Z AND 10Z. UNTIL THEN...WINDS SHUD
CONTINUE TO BACK AROUND TO THE WSW AHEAD OF IT. THIS WILL KEEP THE
BETTER LES ACROSS EXTREME NRN ONONDAGA/MADISON COUNTIES AND MOST
OF ONEIDA CNTY. INTENSE BAND CURRENTLY SITS ALONG ONEIDA LAKE AND
IS HEADED INTO CENTRAL ONEIDA ALONG THRUWAY CORRIDOR.
BEHIND THE ARCTIC FRONT...FLOW WILL SHIFT TO ARND 310 DEGREES. THIS
FRONT AND ASSOC UPPER WAVE WILL LIKELY DISRUPT THE BAND AS THEY
COME THRU. SNOWFALL RATES SHOULD STILL REMAIN HIGH AND ADDNL SNOW
AMOUNTS WILL PUSH SOME PLACES OVER A FOOT BY DAYBREAK. BASED ON
LATEST RADAR TRENDS...HAVE UPPED SNOW AMOUNTS SLIGHTLY ALONG THE
THRUWAY CORRIDOR AND REDUCED THEM JUST A TAD FOR SYRACUSE TO
CAPTURE MORE NORTHERN SETUP. THIS WILL HAVE VERY LITTLE IMPACT ON
TOTAL AMOUNTS TONIGHT. STILL EXPECTING SNOWFALL RATES OF 1-3
INCHES OVERNIGHT.
WINDS ARE ANOTHER STORY WITH GUSTS PUSHING 30 MPH ACROSS A GOOD
PART OF THE AREA. EXPECT WIND TO REMAIN HIGH ALL NIGHT AND INTO
THE DAY SATURDAY WITH WHITEOUT CONDS OCCURRING TONIGHT. WINDS
REMAINING JUST BLO ADVISORY CRITERIA TONIGHT.
UPDATED GRIDS HAVE BEEN PUBLISHED AND SENT. WILL TWEAK ZONES AND
RE-ISSUE BY 03Z. WILL KEEP ALL WARNINGS AS IS FOR NOW...BUT WILL
MENTION HEAVIER SNOW OVER SRN WARNING AREA MOVING IN CLOSER TO
DAYBREAK. WARNING CRITERIA BEING MET IS MORE MARGINAL IN THESE 3
COUNTIES BUT POSSIBILITY STILL EXISTS THRU THE MORNING HRS.
LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
PNA PATTERN BECOMES STRONGLY POSITIVE DURING LATTER PART OF EXTENDED
AS WESTERN RIDGE BUILDS AND EASTERN TROF DEEPENS. A WEAK SYSTEM
STAYS SOUTH OF FA, SUNDAY NIGHT THRU MONDAY NIGHT AS SFC LOW MOVES
THROUGH THE MID ATLANTIC. A MORE SIGNIFICANT SYSTEM MOVES THROUGH
CWA WED NIGHT THROUGH THURSDAY. TEMPS WILL RUN ABOUT NORMAL WITH
READINGS LIKELY TO RUN BELOW NORMAL AFTER THURSDAY. RRM
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING UNTIL 6 PM EST THIS AFTERNOON FOR
NYZ009-017-018-036-037-044>046.
PA...NONE.
&&
AVIATION...DJNHazardous weather outlook, Jan 19, 5:03 AM EST, 22 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 503 AM EST FRI JAN 19 2007 NYZ009-017-018-036-037-044>046-201015- NORTHERN ONEIDA-SOUTHERN CAYUGA-ONONDAGA-MADISON-SOUTHERN ONEIDA- CORTLAND-CHENANGO-OTSEGO- 503 AM EST FRI JAN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT LAKE EFFECT SNOW WARNINGS IN EFFECT. OCCASIONAL LIGHT SNOW TODAY...TRANSITIONS TO BANDS OF HEAVY LAKE EFFECT SNOW SQUALLS BY TONIGHT. SNOW SQUALLS CONTINUE INTO SATURDAY BEFORE DIMINISHING. SIGNIFICANT ACCUMULATIONS...ALONG WITH RAPID SNOWFALL RATES AND CONSIDERABLE BLOWING AND DRIFTING LIKELY. SEE ALBWSWBGM FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LAKE EFFECT SNOW WARNING CONTINUES THROUGH SATURDAY. NORTHWEST WINDS WILL BE INCREASING TO 20 TO 30 MPH...WITH GUSTS OVER 40 MPH POSSIBLE IN SOME AREAS. BLOWING AND DRIFTING SNOW LIKELY. SPORADIC MINOR DAMAGE AND POWER OUTAGES POSSIBLE FROM THE WIND ON SATURDAY AND SATURDAY EVENING. WIND CHILL MAY GO SLIGHTLY BELOW ZERO SATURDAY AND SATURDAY EVENING...BUT SHOULD STAY ABOVE ADVISORY CRITERIA. NO ADDITIONAL HAZARDOUS WEATHER EXPECTED FROM SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION TO COLLECT SNOW REPORTS MAY BE NEEDED TONIGHT AND SATURDAY. SNOW SPOTTERS ARE ASKED TO REPORT SPECIAL CRITERIA SNOW TOTALS TO THE NATIONAL WEATHER SERVICE. NYZ015-016-022>025-055>057-201015- YATES-SENECA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-TIOGA-BROOME- DELAWARE- 503 AM EST FRI JAN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT SOME LIGHT SNOW TODAY...FOLLOWED BY SCATTERED LAKE EFFECT SNOW SHOWERS TONIGHT. MINOR ACCUMULATIONS...AND NO SIGNIFICANT HAZARDS ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NORTHWEST WINDS WILL BE INCREASING TO 20 TO 30 MPH...WITH GUSTS OVER 40 MPH POSSIBLE IN SOME AREAS. BLOWING AND DRIFTING SNOW LIKELY. SPORADIC MINOR DAMAGE AND POWER OUTAGES POSSIBLE FROM THE WIND ON SATURDAY AND SATURDAY EVENING. WIND CHILL MAY GO SLIGHTLY BELOW ZERO SATURDAY AND SATURDAY EVENING...BUT SHOULD STAY ABOVE ADVISORY CRITERIA. NO ADDITIONAL HAZARDOUS WEATHER EXPECTED FROM SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. SNOW SPOTTERS ARE ASKED TO FORWARD SPECIAL CRITERIA SNOW TOTALS TO THE NATIONAL WEATHER SERVICE. NYZ062-PAZ038>040-043-044-047-048-072-201015- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-PIKE-SOUTHERN WAYNE- 503 AM EST FRI JAN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 10:43 AM EST | Lake Effect Snow Advisory | BGM | Cayuga, Chenango, Cortland, Madison, Oneida, Onondaga and 1 more | 4 hr |
Nearby
Wind Advisories in New York, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.